Searchable abstracts of presentations at key conferences in endocrinology

ea0034p55 | Clinical practice/governance and case reports | SFEBES2014

Large testicular adrenal rest tumours in a patient with congenital adrenal hyperplasia: a consequence of poor drug compliance

Rajkanna Jeyanthy , Oyibo So

Introduction: Testicular adrenal rest tumours (TART) are benign corticotrophin-dependent tumours that occur in males with congenital adrenal hyperplasia (CAH). We present a patient with bilateral large TART as a consequence of poor compliance to treatment and follow-up for his CAH.Case: A 25-year-old gentleman presented to the endocrine clinic in 2009 with a history of tiredness, reduced libido and bilateral large testicles, which he wanted surgically re...

ea0077p32 | Bone and Calcium | SFEBES2021

Bendroflumethiazide-induced hypocalciuria in a patient with hypercalcaemia and unsuppressed parathyroid hormone levels

Htun Kyaw , Oyibo Samson , Rajkanna Jeyanthy

Introduction: There are reports of patients having co-existing primary hyperparathyroidism and familial hypocalciuric hypercalcaemia (FHH). The combination of relative hypocalciuria, hypercalcaemia and slightly elevated serum parathyroid hormone (PTH) could indicate FHH. Medications such as, lithium and bendroflumethiazide can reduce renal excretion of calcium. We report a case highlighting the importance of being aware of drug-induced hypocalciuria during the investigation of...

ea0044p11 | Adrenal and Steroids | SFEBES2016

Safe withdrawal of corticosteroids after prolonged use: A management protocol

Rajkanna Jeyanthy , Sagi Satyanarayana , Oyibo Samson O

Introduction: Prolonged therapy (≥ 3 months) with high-dose corticosteroids (≥ 7.5 mg Prednisolone or 1–1.5 mg Dexamethasone daily) can result in adrenal atrophy and secondary adrenal failure. Abrupt withdrawal of corticosteroids after prolonged use can lead to adrenal insufficiency, corticosteroid withdrawal symptoms or a relapse of the initial disease. A safe flexible management plan is required for each patient. We illustrate with two cases.<p class="ab...

ea0044ep28 | (1) | SFEBES2016

Lithium associated Hyperparathyroidism (LAH): Cinacalcet is an effective alternative treatment option

Sagi Satya V , Jampana Neelima , Rajkanna Jeyanthy , Oyibo Samson

Introduction: Lithium associated hyperparathyroidism (LAH) resulting in hypercalcaemia is a known problem. Treatment options are limited in frail elderly patients with multiple co-morbidities, in whom parathyroid surgery could be dangerous. Cinacalcet, a calcimimetic agent can be an alternative option. We report a case of an elderly lady on Lithium, who was initiated on Cinacalcet for hypercalcaemia and has had to continue the Lithium for her bipolar affective disorder.<p ...

ea0059ep92 | Reproduction | SFEBES2018

A rare case of bilateral testicular epidermoid cysts in a patient with Klinefelter’s syndrome

Sagi Satyanarayana V , Hikmat Mondy , Oyibo Samson O , Rajkanna Jeyanthy

Introduction: Klinefelter’s syndrome (KFS) is associated with an increased risk of certain malignancies; including leukemia, breast cancer and mediastinal germ cell tumours. Testicular tumours are uncommon. Epidermoid cysts are benign tumours of hair-growing areas. Testicular epidermoid cysts are very rare and account for 1–2% of all testicular tumours. We report a rare case of bilateral epidermoid cysts in a patient with Klinefelter’s syndrome.<p class="abs...

ea0050p193 | Clinical Biochemistry | SFEBES2017

The investigation of hyponatraemia in hospitalised patients: an audit

Tosin Lawal M , Akinroye Oyebimpe A , Nnama Nkiru E , Rajkanna Jeyanthy , Oyibo Samson O

Introduction: Hyponatraemia is the commonest electrolyte disturbance affecting patients in and out of hospital. Streamlining and improving the investigation of hyponatraemia will quicken diagnosis, improve patient outcomes and prevent deterioration and unnecessary stay in hospital. We aimed to audit the assessment of patients with hyponatraemia against our existing guidelines (Hyponatraemia – An Investigator’s Checklist).<p class="abst...

ea0050ep045 | Clinical Biochemistry | SFEBES2017

A curious case of recurrent episodes of multiple-electrolytes derangement

Htun Kyaw Z , Rajkanna Jeyanthy , Sagi Satyanarayana V , Oyibo Samson O

Introduction: Single-electrolyte derangement is a common biochemical finding. Multiple-electrolytes derangement is less common and require multiple and simultaneous corrective therapies. We present a patient who had multiple admissions with multiple-electrolytes derangement, which after further evaluation required a single therapeutic intervention.Case: A 26-year-old lady had eight admissions over three years with abdominal pain and vomiting. During each...

ea0050p193 | Clinical Biochemistry | SFEBES2017

The investigation of hyponatraemia in hospitalised patients: an audit

Tosin Lawal M , Akinroye Oyebimpe A , Nnama Nkiru E , Rajkanna Jeyanthy , Oyibo Samson O

Introduction: Hyponatraemia is the commonest electrolyte disturbance affecting patients in and out of hospital. Streamlining and improving the investigation of hyponatraemia will quicken diagnosis, improve patient outcomes and prevent deterioration and unnecessary stay in hospital. We aimed to audit the assessment of patients with hyponatraemia against our existing guidelines (Hyponatraemia – An Investigator’s Checklist).<p class="abst...

ea0050ep045 | Clinical Biochemistry | SFEBES2017

A curious case of recurrent episodes of multiple-electrolytes derangement

Htun Kyaw Z , Rajkanna Jeyanthy , Sagi Satyanarayana V , Oyibo Samson O

Introduction: Single-electrolyte derangement is a common biochemical finding. Multiple-electrolytes derangement is less common and require multiple and simultaneous corrective therapies. We present a patient who had multiple admissions with multiple-electrolytes derangement, which after further evaluation required a single therapeutic intervention.Case: A 26-year-old lady had eight admissions over three years with abdominal pain and vomiting. During each...

ea0065p55 | Adrenal and Cardiovascular | SFEBES2019

Unexplained adrenal insufficiency after gastric bypass surgery

Baskaralingam Nishani , Hikmat Mondy , Joshi Hareesh , Rajkanna Jeyanthy , Oyibo Samson O , Sagi Satyanarayana V

Introduction: Gastric bypass surgery is performed for intractable severe reflux oesophagitis not amenable to vagotomy and pyloroplasty. Long-term complications include dumping syndrome, nutritional deficiencies, incisional hernia and weight loss. We report a case of unexplained adrenal insufficiency in a patient who had gastric bypass surgery.Case: A 77-year-old gentleman presented with a history of recurrent hypoglycaemic episodes. Hypoglycaemic symptom...